Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffered from hep c positive. Taking medicine for hypertension and diabetes. Reason for mild fatty liver?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1827 Questions
I had suffered from Viral hepatitis in 2008 it was HEP E positive .since then my liver enzymes have not come to normal its sgpt 98 sgot 53 .Iam hypertensive on tab atenolol 50 since last 7 years and recentely diagnosed high blood sugar now taking tab hight is 6 feet my wt is 87 kgs . last usg in 2011 showed mild fatty liver .My mail id is YYYY@YYYY
Posted Sun, 3 Mar 2013 in Liver and Gall Bladder
Answered by Dr. Hari Charan Perigela 39 minutes later

Thanks for the query. SGPT can be raised not only in liver failure but also in Diabetes.
Regarding SGOT, it is 53, which is just above the normal higher limit. This value is of no significance. It is even raised in Chronic alchoholics.

Hepatitis E is a self limiting disease. Mild fatty liver can occur due to Alchohol, Diabetes, Hypertension, Drugs like methotrexate, Malnutrition etc. If the causative factor is controlled, the fatty liver gets subsided.

Please get a latest Ultrasound abdomen and post it here.

I will be able to guide you better after that. If you have any further queries, I will be available to clarify.

Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor